Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS Brownsville, TX

September 25, 2012

NWS Brownsville, TX issued this small craft advisory at Sep 25, 2012, 3:31 AM CDT. It took effect at Sep 25, 2012, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2012, 3:31 AM CDT (08:31 UTC)
In effect from
Sep 25, 2012, 12:00 PM CDT
Expired
Sep 25, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WHUS74 KBRO 250831
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 AM CDT TUE SEP 25 2012

...STRONG SOUTHEAST WINDS EXPECTED TO BUILD IN THIS AFTERNOON...

.BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO IS
EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE CENTRAL
PLAINS TO PROVIDE INCREASED WINDS OVER PORTIONS OF THE LOWER TEXAS
COAST TODAY. THE STRONGEST WINDS WILL BE MAINLY OVER PORTIONS OF
THE LAGUNA MADRE AND THE GULF OF MEXICO ADJACENT TO KENEDY COUNTY.

GMZ135-251730-
/O.NEW.KBRO.SI.Y.0050.120925T1700Z-120926T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
331 AM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TODAY TO
7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS FOR THE NORTHERN LOWER LAGUNA MADRE...WHICH
IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* WINDS: WINDS OF 15 TO 20 KNOTS WILL INCREASE TO AROUND 20 KNOTS
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ155-251730-
/O.NEW.KBRO.SC.Y.0041.120925T1700Z-120926T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
331 AM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* WINDS AND WAVES: WINDS IN THE NEARSHORE WATERS OF 15 TO 20 KNOTS
  WILL INCREASE TO AROUND 20 KNOTS THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
038 
WHUS74 KBRO 251728
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1228 PM CDT TUE SEP 25 2012

...SOUTHEAST WINDS CONTINUE TO INCRESE THIS AFTERNOON...

.BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO IS
EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE
CENTRAL PLAINS TO PROVIDE INCREASED WINDS OVER PORTIONS OF THE
LOWER TEXAS COAST THIS AFTERNOON. THE STRONGEST WINDS WILL BE MAINLY OVER
PORTIONS OF THE LAGUNA MADRE AND THE GULF OF MEXICO ADJACENT TO
KENEDY COUNTY.

GMZ135-260000-
/O.CON.KBRO.SI.Y.0050.000000T0000Z-120926T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1228 PM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON WILL
  CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ155-260000-
/O.CON.KBRO.SC.Y.0041.000000T0000Z-120926T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1228 PM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS THIS AFTERNOON
  WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 12:15 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 25, 12:15 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1215 AM CDT TUE SEP 25 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THROUGH THE OVERNIGHT...EXPECT PREDOMINANT VFR
CONDITIONS WITH SOUTHEAST WINDS AROUND 5 KNOTS. PERIODIC FEW TO
SCT CLOUDS IN SOUTHEASTERN CAMERON COUNTY AT AROUND 2500FT...BUT A
DROP TO MVFR IS NOT EXPECTED AT THIS TIME.

TUESDAY...VFR CIG/VISBY EXPECTED WITH SOUTHEASTERLY WINDS BECOMING
GUSTY IN THE MID TO LATE MORNING HOURS. AFTERNOON GUSTS OF 20 TO
25 KNOTS ARE EXPECTED.

TUESDAY EVENING...WINDS WILL BECOME LESS GUSTY AFTER SUNSET AND
TAPER INTO THE 8 TO 10 KNOT RANGE...BECOMING LIGHTER AS MIDNIGHT
APPROACHES. VFR/CIG VISBY EXPECTED. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT MON SEP 24 2012/

DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

MARINE...BUMPED UP WIND FORECAST FOR THE MARINE ZONES TO SMALL
CRAFT EXERCISE CAUTION CRITERIA. HIGH PRESSURE IS CONTINUING TO
INTENSIFY OVER THE NORTH CENTRAL GULF COAST AND WINDS SHOULD
INCREASE TO 15 TO 20 KNOTS THROUGH THE OVERNIGHT HOURS.

PREV DISCUSSION... /ISSUED 756 PM CDT MON SEP 24 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...THE 00Z BRO SOUNDING SHOWS A FAIRLY DRY SOUNDING THIS
EVENING WITH A PWAT OF 1.26 INCHES AND A FAIRLY STABLE CAPE
AROUND 1100 J/KG. THE E-SE LOW LEVEL FLOW WILL SLOWLY MOISTEN UP
THE LOWER LEVELS OF THE ATMS ALLOWING FOR SOME SCT SC CLDS TO
REFORM TOMORROW WITH THE RETURN OF THE DAYTIME HEATING. ANY CLD
COVER THAT FORMS TOMORROW WILL BE PRETTY SPARSE AND SHORT LIVED.
SO WILL GO WITH VFR CEILINGS AND VSBYS THROUGH 00Z TOMORROW.

PREV DISCUSSION... /ISSUED 228 PM CDT MON SEP 24 2012/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...500MB RIDGE ACROSS
NORTH MEXICO AND TEXAS THIS AFTERNOON WILL BEGIN TO MOVE EASTWARD
AND WEAKEN TUESDAY AS A TROUGH OVER THE WESTERN UNITED STATES MAKES
ITS WAY EASTWARD. AT THE SURFACE...HIGH PRESSURE ACROSS THE EASTERN
U.S. EXTENDING INTO THE GULF OF MEXICO WILL ALSO BE SLIDING EASTWARD
WITH LOW PRESSURE DEVELOPING ACROSS NORTHWEST TX TUESDAY AHEAD OF
THE 500MB TROUGH. WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY
TUES AFTERNOON AS A RESULT ALLOWING THE ONSHORE FLOW TO INCREASE.
HOWEVER...LOW TO MID LEVEL MOISTURE SHOULD REMAIN LIMITED ACROSS THE
AREA SO NOT MUCH IN THE WAY OF RAIN CHANCES ARE EXPECTED IN THE
SHORT TERM FORECAST.

LONG TERM /WEDNESDAY THROUGH MONDAY/...MID TO UPPER LEVEL
LOW OVER THE SOUTHERN ROCKIES WEDNESDAY WILL MOVE EAST AND WEAKEN
OVER THE CENTRAL PLAINS ON THURSDAY. WHILE A SURFACE LOW OVER THE
TEXAS PANHANDLE INTERACTS WITH HIGH PRESSURE OVER THE SOUTHEAST
UNITED STATES. MID LEVEL RIDGING BEGINS TO WEAKEN AND FLATTEN OUT
DURING THE PERIOD RESULTING IN GULF MOISTURE STREAMING NORTHWARD AND
MID TO UPPER LEVEL MOISTURE FROM HURRICANE MIRIAM NEAR THE BAJA OF
CALIFORNIA. MODEL GUIDANCE SUGGEST PRECIPITABLE WATERS TO INCREASE
FROM 1.25 WEDNESDAY MORNING TO AROUND 2 INCHES ON FRIDAY AND 2.45
INCHES ALONG THE LOWER TEXAS COAST SATURDAY NIGHT. ONLY MINOR
ADJUSTMENTS ARE NEED IN THE PERIOD AS THE INHERITED FORECAST LOOKS
GOOD. A COLD FRONT APPROACHES DEEP SOUTH TEXAS ON MONDAY.

MARINE...TONIGHT THROUGH TUESDAY NIGHT...SEAS WERE NEAR 2 FEET WITH
EAST-SOUTHEAST WINDS NEAR 8 KNOTS AT BUOY020 EARLY THIS AFTERNOON.
WINDS WILL INCREASE SLIGHTLY TONIGHT INTO TUESDAY AS THE PRESSURE
GRADIENT INCREASES SLIGHTLY ACROSS THE WESTERN GULF OF MEXICO AS LOW
PRESSURE IS EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE TUESDAY.
LIGHT TO MODERATE SOUTHEAST WILL PREVAIL TUESDAY INTO TUES NIGHT AS
A RESULT WITH SEAS BUILDING SLIGHTLY OFFSHORE.

WEDNESDAY THROUGH SATURDAY...LOW PRESSURE OVER THE TEXAS PANHANDLE
INTERACTING WITH HIGH PRESSURE OVER THE MID ATLANTIC STATES
WEDNESDAY MORNING WILL RESULT IN MODERATE ONSHORE FLOW /EXERCISE
CAUTION CONDITIONS POSSIBLE/ AND MODERATE SEAS. THE PRESSURE
GRADIENT BEGINS TO WEAKEN LATER IN THE DAY ON WEDNESDAY. THIS WILL
PRODUCE LIGHT TO MODERATE SOUTHEAST WINDS AND MODERATE SEAS FOR LATE
WEDNESDAY THROUGH FRIDAY. UNSETTLED WEATHER PATTERN DEVELOPS BY THE
WEEKEND WITH INCREASING MOISTURE OVER THE LOWER TEXAS COASTAL WATERS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Sep 24, 3:57 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CDT MON SEP 24 2012

TXZ248>257-250900-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
357 AM CDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TUESDAY THROUGH
WEDNESDAY NIGHT AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-250900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
357 AM CDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEAS MAY BECOME ROUGH TUESDAY INTO WEDNESDAY NIGHT AS AN EASTERLY
SWELL ARRIVES FROM THE CENTRAL GULF OF MEXICO...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:31 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.